Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

A Comparison of Some Species-Individuals Diversity Indices Applied to Samples of Field Insects

Edward F. Menhinick
Ecology
Vol. 45, No. 4 (Oct., 1964), pp. 859-861
Published by: Wiley
DOI: 10.2307/1934933
Stable URL: http://www.jstor.org/stable/1934933
Page Count: 3
  • Get Access
  • Download ($42.00)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
A Comparison of Some Species-Individuals Diversity Indices Applied to Samples of Field Insects
Preview not available

Abstract

A comparison was made of several cumulative species/cumulative individuals indices using a statistical distribution corresponding to the species of insects in a sample from the herb stratum of a lespedeza field. Criteria used in comparison were that the indices be intensive for a given universe regardless of sample size and that the indices differentiate between universes having different numbers of species for a given number of individuals. Species/log individuals, species--1/natural log of individuals, log species/log individuals, and species/square root of individuals were examined. Only the index of species/square root of individual met both of the criteria.

Page Thumbnails

  • Thumbnail: Page 
859
    859
  • Thumbnail: Page 
860
    860
  • Thumbnail: Page 
861
    861